MAUDE Adverse Event Report: OSCOR INC SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS6
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two 6f safesheath ii introducer sheaths were returned under rma# (b)(4) without the dilators.There were no other accessories.Traces of blood were found on and inside the sheaths.According to the event description summary, the peel away sheaths did not peel.Upon receipt of the product, both sheaths were already peeled apart, and the hemostatic valves did not break in half as intended.This most likely occurred because the hemostatic valve wasn't slit sufficiently enough to break apart as intended.Per manufacturing procedure introducer set, silicone seal slitting once the cutting cycle is complete, the part will be placed on the machine tray.Remove the seal from the tray and perform a visual inspection using a 10x microscope.Finished center helix cut - verify the helix cut is complete and the seal was severed completely by checking for helix cut on the top and bottom of seal.Additional inspection for split seals if the work order is for split seals prior to providing qa with the 5 samples, visually inspect and pull test the first 3 seals per section 7.4 seal pull test.If the pull tests are within specification, continue to run the first 5 samples for qa acceptance, visually inspect and submit to qa.Production may continue and seals may continue to be manufactured while pending the completion of the qa inspection.Partial cut - if the seal has a partial cut, ensure the cut did not cut through the full width of the seal (blade did not sever the membrane).Per qa procedure adelante s2s introducer sheath in-process and final inspection destructive testing: sampling plan ansi z 1.4, special level 4, aql 0.40 reduced break and peel test using samples from fit check as described in 13.3.1, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Per ifu: flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.Withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Returned device analysis revealed the hemostatic valve of both sheaths did not break apart as intended during use.This occurred because valves were not sufficiently cut with the partial cut required to break the hemostatic valve in half.Since the valves weren't sufficiently cut, it allowed the outer part of the valve to break and slip out from under the hub/hubcap assembly when the sheath was peeled apart by the end user.The reason for return was confirmed.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Capa was opened to investigate the root cause and implement corrective action to prevent recurrence of this issue.Affected lot was manufactured prior to capa implementation.Manufacturing and qa personnel have been notified of this issue to raise awareness and were informed to pay close attention to this detail.Capa 05374 was opened to investigate the root cause and implement corrective action to prevent recurrence of this issue.The corrective action (capa 05374) was deemed effective 08/23/2024.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
The peel away sheaths did not peel.A scissors was needed to cut them.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
4875 palm harbor blvd.
palm habror FL 34683
Manufacturer (Section G)
OSCOR INC
4875 palm harbor blvd.
palm habror FL 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm habror, FL 34683
7279372511
MDR Report Key22576390
Report Number1035166-2025-00047
Device Sequence Number9576921
Product Code DYB
UDI-Device Identifier30891492002211
UDI-Public30891492002211
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS6
Device Catalogue NumberSS6
Device Lot NumberDP-20525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown